Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2001, 11:25 PM EDT for Cameron County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 11:25 PM EDT (03:25 UTC)
- Expired
- Jun 22, 2001, 12:30 AM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cameron County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 220326
SVRCTP
PAC023-220430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1125 PM EDT THU JUN 21 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMERON COUNTY IN PENNSYLVANIA
* UNTIL 1230 AM EDT.
* AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 19 MILES WEST OF EMPORIUM TO 23
MILES SOUTHWEST OF EMPORIUM...MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EMPORIUM AT 1215 AM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.
$$
LAT...LON 4162 7846 4143 7845 4142 7831 4126 7823
4127 7805 4150 7804 4161 7821What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:05 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 21, 10:05 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT THU JUN 21 2001
QUICK EVENING UPDATE. ONCE AGAIN LIKE LAST NIGHT...SVR WEATHER
THREAT EVOLVING INTO A HEAVY RAIN POTENTIAL. SPORADIC FLASH FLOOD
WARNINGS ALREADY HAVE BEEN ISSUED. WILL BE ISSUING A FLASH FLOOD
WATCH FOR WESTERN COUNTIES AND NORTHWEST MOUNTAINS BASED ON OBSERVED
RAFL AND MOSAIC OF RADAR. MORE HEAVY TSRA MOVING WILL BE MOVING INTO
THE WATCH AR{EA.
.CTP...FLASH FLOOD WATCH OVERNIGHT PAZ004-005-010-011-017-024-033.
JUNGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.